Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 8:04 PM CDT for Columbia County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 8:04 PM CDT (01:04 UTC)
- Expired
- Apr 7, 2000, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:15 PM CDT | Hail 1 | Magnolia, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
818 WUUS54 KSHV 080107 SVRSHV ARC027-080145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 804 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS * UNTIL 845 PM CDT * AT 804 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF MAGNOLIA... MOVING SOUTHEAST AT 30 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR MACADONIA AROUND 815 PM AND NEAR EMERSON AROUND 830 PM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS UNTIL 845 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI APR 7 2000 FRONT STILL WEST OF CWFA THIS AFTERNOON AND THUNDERSTORM ACTIVITY IS ONLY ACTIVE WELL TO THE NORTH. FEEL AS FRONT MOVES INTO DEEPER MOISTURE THIS EVENING...SCATTERED THUNDERSTORMS WILL FIRE...AND INCREASE AS COVERAGE AS THEY PROGRESS TO THE EAST. THINKING IS THEY WILL BECOME WIDELY SCATTERED ALONG A TXK-GGG-LFK LINE AND MORE ORGANIZED ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA AROUND MID EVENING. WITH LIFTED INDICES AROUND MINUS 10 AND STEEP MID LEVEL LAPSE RATES...A FEW STORMS WILL BE SEVERE. MAIN THREAT IS STRONG WIND AND HAIL. FRONT HAS A GOOD PUNCH AND MUCH COOLER TEMPS WILL BE FELT SATURDAY AND ESPECIALLY SUNDAY MORNING...WHEN SCATTERED FROST WILL BE LIKELY IN LOW LYING AREAS. NEXT CHANCE OF RAIN ON TUESDAY...BUT MRF SEEMS TO BE BACKING DOWN ON POPS. PRELIMS... SHV 47/63/37/70 3000 MLU 48/63/36/6f9 4000 TXK 47/62/37/69 2000 TYR 45/66/39/71 1000 LFK 47/65/35/73 2000 .SHV...NONE. 14
In the hours before
Local storm report, Apr 7, 7:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL n
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 7, 7:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
CORRECT CST TO CDTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.